# SDR CA990318037

- Difficulty date: February 25, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Piper PA-44-180
- System (JASC): 3260 · Landing Gear Position and Warning
- Part: Contacts
- Condition: Defective
- Location: Mlg
- Part time: 716 hours
- Component: 89291003
- Stage of operation: AP
- Nature of condition: N
- Precautionary procedure: L

## Discrepancy

(CAN) AFTER THE UNDERCARRIAGE WAS SELECTED DOWN ON APPROACH, THE LT MAIN GEAR AND THE NOSE GEAR SAFE LIGHTS ILLUMINATED, THE GEAR UNSAFE INDICATION LIGHT EXTINGUISHED AND THEN APPROXIMATELY 20 SECONDS LATER, THE RIGHT MAIN GEAR SAFE LIGHT ILLUMINATED.  IT WAS DETERMINED THE CONTACTS FOR THE GEAR UNSAFE LIGHT WERE DEFECTIVE.  THIS UNDERCARRIAGE DOWNLOCK SWITCH CONTAINS THREE SETS OF CONTACTS; ONE FOR HYDRAULICS, ONE FOR THE LANDING GEAR UNSAFE LIGHT, AND ONE FOR THE GEAR SAFE LIGHT.  THE SWITCH WAS REPAIRED BY SWITCHING THE GEAR SAFE CIRCUIT TO A SERVICEABLE SPARE SET OF CONTACTS IN THE SWITCH.
